Editor-in-Chief, Deputy Editor 2017-2019

 

Editor-in-Chief:

Tom MOREELS

 

Deputy Editor:

Nicolas LANTHIER

 

Letters



A falling row of dominoes


Price: €10,00

A 60-year-old man presented himself in the emergency room in a state of deep shock and severe metabolic acidosis (pH=6.654). He had an acute abdomen, initially attributed to intestinal ischaemia, based on abdominal pain, CT findings and high blood lactic acid levels (22 mmol/l). At exploratory laparotomy, though, only viable intestines were found. A solid mass at the mesenteric root was biopsied and would later prove to be a carcinoid tumour. This tumour led to chronic diarrhoea, which was attributed to other causes. Slowly and progressively his kidney function diminished, as the tumour further dehydrated him. Not drinking for hours during longdistance travel finally tipped the balance. The resulting hypovolemic shock cannot fully explain the deep acidosis or extremely high lactic acid level, so one final domino is missing… [Product Details...]



A rare case of drug-induced liver injury caused by an epinephrine-autoinjector


Price: €10,00

Drug-induced liver injury (DILI) is the most common cause of acute liver failure in the USA. It is a diagnosis of exclusion based on history, physical examination, laboratory investigations and in some instances liver biopsy. Herein we present a case of a previously healthy young man who developed severe jaundice and elevated liver function tests [alanine transaminase (ALT) 700 U/L, aspartate transaminase (AST) 394 U/L, alkaline phosphatase (ALP) 636 U/L, gamma-glutamyl transpeptidase (GGT) 361 U/L, total bilirubin 26.67 mg/dL and conjugated bilirubin 16.05 mg/dL] after the inappropriate use of an epinephrine autoinjector. DILI was diagnosed after exclusion of all other possible causes. R value ut harm and must be thoroughly evaluated in the right clinical context. [Product Details...]



An adult patient with alcoholic liver cirrhosis and IgA vasculitis


Price: €10,00

63-year-old man with medical history of alcohol abuse presented with abdominal pain and bloody diarrhea, weakness, asthenia, anorexia, weight loss and since two weeks a skin rash on legs and arms. Physical examination revealed a distended abdomen with positive shifting dullness, right lower quadrant abdominal tenderness, palpable purpura involving arms, legs and abdominal wall, and pitting edema of hands and feet (fig 1). Laboratory studies demonstrated normal hemoglobin and white blood cells and decreased platelet count (128.000/µL). [Product Details...]



An unusual case of false positive hepatitis C infection


Price: €10,00

Hepatitis C virus (HCV) is a leading cause of death from liver disease worldwide. The diagnosis of HCV infection is usually made with a positive HCV antibody test and a subsequent positive molecular test that detects the presence of HCV RNA. The interpretation of antiHCV values that are close to laboratory cut-offs can be challenging. We present a bizarre case of a woman who converted her HCV antibody status during her intensive care unit (ICU) hospitalization. [Product Details...]



Pancreatic hydatid cyst as an incidental finding


Price: €10,00

Hydatidosis is a zoonosis caused by Echinococcus granulosus. Characteristically hydatid disease is seen as a solitary cyst in the liver or lungs spreading via portal bloodstream after the intestinal invasion. Pancreatic involvement is a bizarre location of hydatidosis (1). [Product Details...]



Recurrent pancreatitis : it can get on your nerves! A rare case of B-cell lymphoma presenting as recurrent pancreatitis and multiple cranial neuropathy


Price: €10,00

To the editor we present the case of a 57-year old man with no relevant medical history beside an episode of acute edematous pancreatitis three months earlier. The etiology was assumed to be alcoholic due to the abscence of gallstones, dyslipidemia or hyperparathyroidism and the granted regular alcohol intake. Two months after this episode he was admitted at the Neurology Department with a left peripheral facial nerve paresis without any significant lesions on CT or gadolinium enhanced MRI. After initation of corticosteroids the patient recovered and got discharged. [Product Details...]


  • «« Start
  • « Prev
  • 1
  • Next »
  • End »»


Display #  
Results 1 - 6 of 6